Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 80, NWS Philadelphia/Mount Holly

October 5, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 5, 2019, 6:36 PM EDT. It took effect at Oct 6, 2019, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2019, 6:36 PM EDT (22:36 UTC)
In effect from
Oct 6, 2019, 11:00 AM EDT
Expired
Oct 6, 2019, 9:27 PM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

669 
WHUS71 KPHI 052236
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
636 PM EDT Sat Oct 5 2019



ANZ452-453-061145-
/O.CAN.KPHI.SC.Y.0079.000000T0000Z-191006T0200Z/
/O.NEW.KPHI.SC.Y.0080.191006T1500Z-191007T1000Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
636 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 6 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 11 AM Sunday to 6 AM EDT
Monday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ454-455-061145-
/O.CAN.KPHI.SC.Y.0079.000000T0000Z-191006T0600Z/
/O.NEW.KPHI.SC.Y.0080.191006T1500Z-191007T1000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
636 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 6 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 11 AM Sunday to 6 AM EDT
Monday. 

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450-451-061145-
/O.NEW.KPHI.SC.Y.0080.191006T1500Z-191007T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
636 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 6 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 11 AM Sunday to 6 AM EDT
Monday.

* WINDS AND SEAS...South winds around 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Johnson
3 follow-up statements
772 
WHUS71 KPHI 060726
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
326 AM EDT Sun Oct 6 2019

ANZ450>455-062100-
/O.CON.KPHI.SC.Y.0080.191006T1500Z-191007T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
326 AM EDT Sun Oct 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 AM EDT MONDAY...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
086 
WHUS71 KPHI 062012
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
412 PM EDT Sun Oct 6 2019

ANZ450>455-070915-
/O.CON.KPHI.SC.Y.0080.000000T0000Z-191007T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
412 PM EDT Sun Oct 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
791 
WHUS71 KPHI 070127
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
927 PM EDT Sun Oct 6 2019



ANZ450>455-071430-
/O.CAN.KPHI.SC.Y.0080.000000T0000Z-191007T1000Z/
/O.NEW.KPHI.SC.Y.0081.191007T1600Z-191008T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
927 PM EDT Sun Oct 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM EDT
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from noon Monday to 6 PM EDT
Tuesday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...South winds becoming North and Northeast Monday
  night into Tuesday. Wind speeds of 15 to 25 kt with gusts up to
  30 kt. Gusts could get close to gale force on Tuesday. Seas 4 
  to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

SFJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 3:57 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 5, 3:57 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
357 PM EDT Sat Oct 5 2019

.SYNOPSIS...
High pressure centered over the Northeast will continue to shift
offshore tonight and through the day Sunday. Meanwhile, a warm front
will transition northward across the area Sunday ahead of another
area of low pressure. This system will bring a cold front toward the
region Monday, though it will slowly pass through our area through
Tuesday. There is increasing confidence that an additional area of
low pressure will develop and ride along this front off the coast
through the middle portion of next week, leading to unsettled
weather.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Minimum temperatures early this morning dropped to 32 degrees or
lower for the majority of both Carbon and Monroe Counties in
Pennsylvania, thus, the growing season has ended.

This terminates the Autumn Frost/Freeze Program for these two
counties. Frost Advisories or Freeze Warnings will no longer be
issued for both Carbon and Monroe Counties for the remainder of 2019.

An H5 ridge axis will move through the region tonight. Surface high
pressure near Cape Cod right now will shift east offshore. A return
flow will develop. As a result, we are expected temperatures about 5
to 10 degrees above last night's lows. Cloud cover will also help to
keep temperatures up.

Clouds will thicken and lower through the night. I do bring some
light rain or drizzle into Berks county, the Lehigh Valley, and the
southern Poconos shortly before daybreak. Patchy fog is possible
across this same area.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
It appears tomorrow will be vastly different than today. Not in
terms of temperature, but in terms of sky cover and precipitation.
Other than a stretch from Belmar south down to Fenwick Island and
along the adjacent coastal plain, skies were sunny. The onshore flow
kept advecting a persistent pool of moisture at H9 onto the coast.

A warm front will move through the forecast area tomorrow. This
combined with increasing moisture will produce light rain or
drizzle. The best chances are west of the I95 corridor. Much of the
day should be under low clouds with little, if any sun. Depending on
the exact timing of the front, we could see ceilings lift a bit
later in the day.

Temperatures should be warmer than today, but clouds will limit the
potential.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Unsettled weather is expected through much of the extended as a cold
front is poised to cross the region Monday and into Tuesday. A
coastal low may form along this front as it moves offshore, leading
to bouts of showers and rain through the middle and latter portions
of the workweek.

A cold front will continue to move toward the region into the day
Monday as an area of low pressure ejects from the Great Lakes into
the Northeast. Forward velocity will continue to wane with the front
as it runs into the strong ridge of high pressure. A wave of low
pressure will also ride northward along the coast from the
Southeast, which looks to feedback into the stalling process of the
front. Monday will be the warmest day of the week ahead of the cold
front with highs in the mid to upper 70s. A few 80 degree temps are
possible across Delmarva.

The front will slowly works its way eastward Tuesday morning, with
western portions of the CWA possibly drying out through the
afternoon. There is agreement between the ECMWF and GFS through this
period, through the GFS is a little more hasty in moving the front
out to sea. Cooler, with highs in the upper 60 to lower 70s.

Things turn a little more interesting by Wednesday with the ECMWF
taking the developing low much closer to the coast. This solution
would keep us considerably wetter through the remainder of the
workweek, whereas the GFS pulls the system away and all subsequent
precipitation by Thursday morning. Highs Wednesday range from the
upper 60s to near 70.

A stronger mid-level trough will traverse southern Canada towards
the end of the week, driving a surface low and attendant cold front
toward the Northeast through the weekend. The phasing of the newer
low with the laggard low offshore may result in us being dry-slotted
(at least that's a common solution amongst the GFS and ECMWF thus
far). Highs Thursday through Saturday from the upper 60s to near 70.

All in all, an unsettled weather pattern that will be highly
dependent on the development of the surface low offshore. Stay
tuned...

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR for much of the night although clouds will thicken and
lower. MVFR possible right around daybreak. Light east to southeast
winds.

Sunday...MVFR expected for much, if not all, of the day. Light rain
or drizzle expected from the I95 terminals west. Southeast to south
winds, mainly 10 to 15 kts.

OUTLOOK...

Monday...Conditions may return to VFR for some areas early during
the day, before lowering back to MVFR or IFR later in the day and
overnight. Showers across eastern PA and northern NJ. Southwest
winds from 5 to 10 knots with gusts to 20 knots at times.

Tuesday...Lingering rain showers into the morning with MVFR
restrictions possible, especially in NJ. Winds shifting to the north
from 5 to 10 knots with gusts to 15 knots. Gusts to 25 knots
immediately along the coast.

Wednesday...VFR with northeast winds from 10 to 15 knots and gusts
to 15 knots inland/25 knots along the coast.

Thursday...Sub-VFR restrictions possible with rain showers,
especially for the Philly and NJ terminals. Northeast winds from 10
to 15 knots and gusts from 20-25 knots.

&&

.MARINE...
Tonight...Sub-SCA conditions expected north of Little Egg. I
extended the SCA from Little Egg south through Cape May until 10 pm.
I extended the SCA from Cape May south through Fenwick through 2 am.
In both cases...due to seas. Confidence is moderate to high that we
will lose all headlines the second half of the night.

Sunday...More SCA conditions expected for the second half of Sunday.
Winds will increase to 25 kts and seas will increase to 5 feet.

OUTLOOK...

Monday-Thursday...near SCA levels with winds gusting from 20-25
knots and seas from 4-5 feet through much of the period.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ452-
     453.
     Small Craft Advisory until 2 AM EDT Sunday for ANZ454-455.

&&

Synopsis...Davis
Near Term...CMS/Kruzdlo
Short Term...Kruzdlo
Long Term...Davis
Aviation...Davis/Kruzdlo
Marine...Davis/Kruzdlo
Hazardous weather outlook, Oct 5, 3:53 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
353 PM EDT Sat Oct 5 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-062000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
353 PM EDT Sat Oct 5 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-062000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
353 PM EDT Sat Oct 5 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.